Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 21, 2006, 8:26 AM PDT for 7 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 21, 2006, 2:00 PM PDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2006, 8:26 AM PDT (15:26 UTC)
- In effect from
- Jul 21, 2006, 2:00 PM PDT
- Expired
- Jul 21, 2006, 3:00 PM PDT
- In force
- 60 min
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 3.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 211526 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 826 AM PDT FRI JUL 21 2006 CAZ280>282-284-285-ORZ619>624-212330- /O.NEW.KMFR.FW.W.0003.060721T2100Z-060722T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 826 AM PDT FRI JUL 21 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY LIGHTNING... THE RED FLAG WARNING IS FOR THE FOLLOWING AREAS: IN CALIFORNIA...ZONES 280...281...282...284 AND 285 INCLUDING THE WESTERN KLAMATH NATIONAL FOREST AND THE TRINITY NATIONAL FOREST. IN OREGON...ZONES 619...620...621...622...623 AND 624 INCLUDING THE WESTERN SISKIYOU NATIONAL FOREST AND THE FREMONT-WINEMA NATIONAL FOREST. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY LIGHTNING. AN APPROACHING SYSTEM WILL MOVE FROM CENTRAL CALIFORNIA INTO AN UNSTABLE AIR MASS IN NORTHERN CALIFORNIA AND SOUTHERN OREGON...PRODUCING ISOLATED TO SCATTERED THUNDERSTORMS. WITH HIGH BASES AND DRY AIR NEAR THE SURFACE...THESE STORMS WILL BE INITIALLY DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ORZ615>618-625-212330- /O.NEW.KMFR.FW.A.0003.060721T2100Z-060722T0600Z/ SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-UMPQUA NATIONAL FOREST- SOUTHERN OREGON COAST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 826 AM PDT FRI JUL 21 2006 ...FIRE WEATHER WATCH IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH THIS EVENING FOR POSSIBLE DRY LIGHTNING... THE RED FLAG WARNING IS FOR THE FOLLOWING AREAS: OREGON ZONES 615...616...617...618 AND 625 INCLUDING THE UMPQUA NATIONAL FOREST AND BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH THIS EVENING. AN APPROACHING SYSTEM WILL MOVE FROM CENTRAL CALIFORNIA INTO AN UNSTABLE AIR MASS IN NORTHERN CALIFORNIA AND SOUTHERN OREGON...PRODUCING ISOLATED TO SCATTERED THUNDERSTORMS. WITH HIGH BASES AND DRY AIR NEAR THE SURFACE...THESE STORMS WILL BE INITIALLY DRY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SVEN
1 follow-up statement
000 WWUS86 KMFR 212200 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PDT FRI JUL 21 2006 CAZ280>282-284-285-ORZ619>624-212300- /O.CAN.KMFR.FW.W.0003.000000T0000Z-060722T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 300 PM PDT FRI JUL 21 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH ISOLATED THUNDERSTORMS. THESE STORMS WILL BE INITIALLY DRY. $$ ORZ615>618-625-212300- /O.CAN.KMFR.FW.A.0003.000000T0000Z-060722T0600Z/ SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-UMPQUA NATIONAL FOREST- SOUTHERN OREGON COAST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 300 PM PDT FRI JUL 21 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH ISOLATED THUNDERSTORMS. THESE STORMS WILL BE INITIALLY DRY. $$ SVEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 21, 1:35 AM PDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jul 21, 1:35 AM PDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
135 AM PDT FRI JUL 21 2006
.SHORT TERM...THE FORECAST CHALLENGE TODAY IS THE AMOUNT OF CLOUD
COVER...HIGH TEMPERATURES...AND THE CHANCE OF THUNDERSTORMS. THERE
WERE THUNDERSTORMS THURSDAY AFTERNOON THAT DEVELOPED IN THE
MONSOONAL MOISTURE BETWEEN SACRAMENTO...RENO...AND WINNEMUCA. THE
BIG QUESTION IS HOW FAR NORTH AND WEST WILL THE THUNDERSTORMS
DEVELOP TODAY? THE NAM AND GFS FORECAST SOUNDINGS SHOW STABLE
CONDITIONS WITH A LOT OF NEGATIVE CAPE (WARM LAYER ALOFT) THIS
AFTERNOON. THE FORECAST SOUNDINGS ALSO SHOW ABUNDANT MOISTURE ABOVE
500 MB. EXPECT THE BULK OF THUNDERSTORMS WILL REMAIN SOUTH AND EAST
OF OUR AREA WITH A LOT OF CIRRUS SPREADING OVERHEAD IN THE EAST TO
SOUTHEAST FLOW ALOFT. HAVE LOWERED HIGH TEMPERATURES A COUPLE OF
DEGREES DUE TO CIRRUS EXPANDING DURING THE AFTERNOON.
THE CIRRUS WILL SPREAD NORTHWEST TONIGHT BUT REMAIN ACROSS OUR AREA
BEFORE EXITING SATURDAY MORNING. HAVE KEPT THE VERY HOT TEMPERATURES
SATURDAY AND SUNDAY ALTHOUGH THE MODELS SHOW THE RIDGE BEGINNING TO
WEAKEN A BIT AND THESE TEMPERATURES MAY BE TOO HIGH. FWC AND MAV MOS
GUIDANCE ALSO DIFFER QUITE A BIT FOR MEDFORD THE NEXT TWO DAYS WITH
THE FWC MUCH WARMER. HAVE GONE CLOSER TO THE COOLER MAV GUIDANCE.
THE BEST CHANCE FOR THUNDERSTORMS LOOKS LIKE SATURDAY BASED ON THE
GFS FORECAST SOUNDINGS WITH INSTABILITY AND CAPE ON THE EAST SIDE
ALONG WITH SOUTHERLY WINDS ALOFT. SUNDAY AFTERNOON DOESNT LOOK AS
UNSTABLE AS SATURDAY WITH THE FLOW ALOFT BECOMING MORE SOUTHWEST BUT
STILL A SLIGHT CHANCE OF THUNDERSTORMS FOR THE EAST SIDE.
.LONG TERM...IT LOOKS EVEN LESS LIKELY THAT THUNDERSTORMS WILL
DEVELOP ON MONDAY WITH SOUTHWEST FLOW ALOFT AND MORE STABLE
CONDITIONS BUT WILL LEAVE THE SLIGHT CHANCE OF THUNDERSTORMS SINCE
IT IS IN THE EXTENDED PART OF THE FORECAST. THE DRY AND STABLE
PATTERN PERSISTS THROUGH THURSDAY SO WILL NOT MAKE ANY CHANGES TO
THE EXTENDED FORECAST. STILL ABOVE NORMAL...BUT NOT AS HOT AS THIS
WEEKEND SINCE THE SUBTROPICAL RIDGE SHIFTS SOUTH.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE ALL AREAS TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS AND SEAS FLORENCE TO CALIF BORDER
THROUGH MIDNIGHT 0-20 NM.
SMALL CRAFT ADVISORY FOR WINDS AND SEAS FLORENCE TO CALIF BORDER
THROUGH TUESDAY NIGHT 20-60 NM.
CA...SMALL CRAFT ADVISORY FOR WINDS AND SEAS CALIFORNIA BORDER
TO PT ST GEORGE THROUGH MIDNIGHT 0-20 NM.
SMALL CRAFT ADVISORY FOR WINDS AND SEAS CALIFORNIA BORDER
TO PT ST GEORGE THROUGH TUESDAY NIGHT 20-60 NM.
&&
SANDLERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:26 AM PDT | Fire Weather Watch | MFR | Coos, Curry, Douglas, Harney, Lake, Lane | 7 hr |
| Jul 21, 10:10 AM PDT | Flash Flood Warning | MFR | Siskiyou | 3 hr |
Nearby
Red Flag Warnings in Oregon, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.